Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 3, 2016, 4:08 PM CDT for Geneva County, Houston County, Alabama; Holmes County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 4:08 PM CDT (21:08 UTC)
- Expired
- May 3, 2016, 4:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Houston County, AL, Holmes County, FL
The radar
The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
201
WUUS52 KTAE 032108
SVRTAE
ALC061-069-FLC059-032145-
/O.NEW.KTAE.SV.W.0105.160503T2108Z-160503T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM CDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
EASTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
NORTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 445 PM CDT
* AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HARTFORD...OR 8 MILES WEST OF GRACEVILLE...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARTFORD...SLOCOMB...MALVERN...ESTO...MADRID...NOMA...BLACK...BALD HILL...
SOUTHERN JUNCTION...SMITH CROSSROADS...COBB CROSSROADS...MILLER
CROSSROADS...TENDIL CROSSING...FADETTE...KELLYS CROSSROADS...BETHLEHEM...
GARRETTS CROSSROADS...HOLLAND CROSSROADS...THURSTON AND NOMA
JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3122 8558 3102 8533 3100 8540 3100 8550
3097 8553 3096 8553 3089 8575 3098 8586
TIME...MOT...LOC 2108Z 237DEG 20KT 3099 8565
HAIL...1.00IN
WIND...60MPH
$$
08-LAMERS2 follow-up statements
628
WWUS52 KTAE 032125
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM CDT TUE MAY 3 2016
FLC059-032135-
/O.CAN.KTAE.SV.W.0105.000000T0000Z-160503T2145Z/
HOLMES FL-
425 PM CDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLMES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3117 8552 3102 8533 3100 8540 3100 8558
3105 8566
TIME...MOT...LOC 2125Z 237DEG 20KT 3104 8556
$$
ALC061-069-032145-
/O.CON.KTAE.SV.W.0105.000000T0000Z-160503T2145Z/
HOUSTON AL-GENEVA AL-
425 PM CDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL HOUSTON AND SOUTHEASTERN GENEVA COUNTIES...
AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SLOCOMB...OR
NEAR GRACEVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SLOCOMB...MALVERN...MADRID...GARRETTS CROSSROADS...SOUTHERN JUNCTION...
LIGHT...MERRITTS CROSSROADS AND FADETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3117 8552 3102 8533 3100 8540 3100 8558
3105 8566
TIME...MOT...LOC 2125Z 237DEG 20KT 3104 8556
HAIL...1.00IN
WIND...60MPH
$$
08-LAMERS003
WWUS52 KTAE 032138
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM CDT TUE MAY 3 2016
ALC061-069-032148-
/O.EXP.KTAE.SV.W.0105.000000T0000Z-160503T2145Z/
HOUSTON AL-GENEVA AL-
438 PM CDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOUSTON AND
SOUTHEASTERN GENEVA COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3117 8552 3102 8533 3100 8540 3100 8558
3105 8566
TIME...MOT...LOC 2136Z 237DEG 20KT 3104 8556
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:56 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 3, 2:56 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 356 PM EDT TUE MAY 3 2016 .NEAR TERM [Through Tonight]... Thunderstorms were becoming more numerous in the early afternoon across the area, but storm intensity was only increasing very gradually. Individual cells were struggling to build much reflectivity above 20,000 feet, suggesting that perhaps the mid- level lapse rates are not as steep as what was sampled earlier by our 12Z Tallahassee sounding. A slight risk of severe weather continues for much of the northern half of the area from SPC, and the environment does support the potential for some isolated severe storms. Objective analysis and modifying the 12Z sounding for current temperature and dewpoint spreads yields around 2000 j/kg of SBCAPE, and effective deep layer shear is around 35-40 knots. Therefore, there is still a chance some of the stronger storms this afternoon could produce some large hail and damaging winds. Storm coverage and intensity should diminish quickly after 00Z. .SHORT TERM [Wednesday Through Thursday Night]... An elongated +PV anomaly is clearly visible on WV imagery this afternoon, stretching through the Ohio & Mississippi Valleys, and the Central & Southern Plains. Another large, but more consolidated anomaly can also be found on WV imagery entering the Upper Mississippi Valley and Great Lakes region from the north. At the surface, a cold front leads these features, draped down the Appalachians and through the Southeast. By Wednesday morning, the latter anomaly will force the former into the Southeast, also just clearing the front through the southeast Big Bend of Florida. Any rain still lingering tomorrow morning will likely be around Dixie county and should finish up by mid-morning. The latter anomaly will settle into the eastern CONUS through the remainder of the period, yielding a large area of low pressure centered over the Mid-Atlantic. Lower tropospheric heights and temperatures between 2-4 standard deviations below normal will result in a much cooler end to the week. Wednesday will be the transition day with highs ranging from the upper 70s north and west of the Flint and Apalachicola, to around 80 to the east. Thursday will be the coolest afternoon with highs ranging from the low 70s across Alabama and Georgia to the mid 70s elsewhere. Overnight lows will range from the upper 50s to low 60s on Wednesday night, down to the low 50s on Thursday night. .LONG TERM [Friday Through Tuesday]... Deep layer ridging will become entrenched through the extended range, resulting in above average temperatures and no rainfall. && .AVIATION [Through 18Z Wednesday]... Numerous thunderstorms will develop after 18Z with local MVFR/IFR cigs and vsbys in brief moderate to heavy rain as a cold front moves slowly southeast across the region. There is a threat of damaging hail with these thunderstorms as well as locally strong wind gusts. Showers and thunderstorms will gradually diminish by 06Z-09Z as the front moves southeast from the FL panhandle to north central FL. Expect clearing skies and dry conditions 12Z-18Z Wed. && .MARINE... Cautionary level winds are expected late Wednesday through Friday morning in the wake of a cold front. Otherwise, relatively light winds and low seas will prevail. && .FIRE WEATHER... Although much drier conditions are expected over the next several days, it should be cool enough in the afternoon to preclude critical relative humidity levels. Thus, Red Flag conditions are not expected. However, dispersion indices are expected to be rather high Wednesday and Thursday due to deep mixing heights and moderately strong transport winds. && .HYDROLOGY... Numerous showers and thunderstorms will result in 1 to 2 inches of rain with locally higher amounts possible. Rain will generally fall in the 12 hour period between 18Z today and 06Z Wednesday. Brief heavy rainfall in urban areas may create some minor street flooding but otherwise no hydrology related hazards are expected. Dry conditions return on Wednesday and will continue for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 81 60 74 52 / 40 10 0 0 0 Panama City 67 77 64 74 58 / 20 10 0 0 0 Dothan 61 76 56 71 51 / 30 0 0 0 0 Albany 62 77 57 71 50 / 40 10 0 0 0 Valdosta 66 79 58 73 51 / 50 20 0 0 0 Cross City 70 80 63 76 52 / 60 40 10 0 0 Apalachicola 68 78 65 74 57 / 30 20 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Hollingsworth MARINE...Harrigan FIRE WEATHER...Harrigan HYDROLOGY...Hollingsworth
In the hours before
Local storm report, May 3, 3:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL ENE MINTON 31.35N 83.81W
05/03/2016 E1.00 INCH WORTH GA PUBLIC
QUARTER SIZE HAIL REPORTED VIA MPING.
&&
08-LAMERSLocal storm report, May 3, 4:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 2 E TIFTON 31.45N 83.47W
05/03/2016 E1.50 INCH TIFT GA TRAINED SPOTTER
PING PONG BALL SIZE SPIKY HAIL REPORTED NEAR THE
INTERSECTION OF HIGHWAYS 82 AND 319.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:08 AM CDT | Special Marine Warning | TAE | 67 min | |
| May 3, 11:12 AM CDT | Special Marine Warning | TAE | 63 min | |
| May 3, 3:21 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 21 min |
| May 3, 3:38 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| May 3, 3:52 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 38 min |
| May 3, 3:59 PM CDT | Areal Flood Advisory | TAE | Wakulla | 2 hr |
| May 3, 5:45 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 30 min |
| May 3, 6:32 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 43 min |
| May 3, 6:43 PM CDT | Special Weather Statement | TAE | Leon | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.